Sayer Ji
Founder of GreenMedInfo.com

Subscribe to our informative Newsletter & get Nature's Evidence-Based Pharmacy

Our newsletter serves 500,000 with essential news, research & healthy tips, daily.

Download Now

500+ pages of Natural Medicine Alternatives and Information.

Abstract Title:

Atorvastatin induced multiple organ failure.

Abstract Source:

J La State Med Soc. 2010 May-Jun;162(3):159-60. PMID: 20666169

Abstract Author(s):

Ramprasad Kandavar, Gary E Sander

Article Affiliation:

Department of Internal Medicine, Tulane University School of Medicine, New Orleans, USA.

Abstract:

A 71-year-old African American woman presented with a past medical history significant for diabetes mellitus, coronary artery disease, hypertension and hyperlipidemia. She was being treated with atorvastatin and verapamil in addition to a few other medications. She complained of nausea, vomiting, myalgia, generalized weakness and dark urine. Initial evaluation revealed clinical icterus and mild mental confusion. Admission laboratory results showed features of multiple organ dysfunction. Over the course of four to five days the patient deteriorated to multiple organ failure resulting in death. Extensive work up for the etiology for multiple organ failure was noncontributory. We presume the cause for multiple organ failure could be the result of drug-drug interaction, atorvastatin and verapamil, as verapamil is known to increase the serum concentration of atorvastatin significantly.

Study Type : Human: Case Report

Print Options


Key Research Topics

Sayer Ji
Founder of GreenMedInfo.com

Subscribe to our informative Newsletter & get Nature's Evidence-Based Pharmacy

Our newsletter serves 500,000 with essential news, research & healthy tips, daily.

Download Now

500+ pages of Natural Medicine Alternatives and Information.

This website is for information purposes only. By providing the information contained herein we are not diagnosing, treating, curing, mitigating, or preventing any type of disease or medical condition. Before beginning any type of natural, integrative or conventional treatment regimen, it is advisable to seek the advice of a licensed healthcare professional.

© Copyright 2008-2019 GreenMedInfo.com, Journal Articles copyright of original owners, MeSH copyright NLM.